Alert archive / Maryland / Special Weather Statements in 2019
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 4, 2019, 2:17 PM EDT for Talbot County, Maryland. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2019, 2:17 PM EDT (18:17 UTC)
- Expired
- Jul 4, 2019, 3:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Philadelphia/Mount Holly
County Talbot County, MD
The radar
The Dover AFB radar (KDOX), 46 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1129 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
994
WWUS81 KPHI 041817
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
217 PM EDT Thu Jul 4 2019
MDZ019-020-041900-
Talbot-Caroline-
217 PM EDT Thu Jul 4 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN TALBOT AND
SOUTHWESTERN CAROLINE COUNTIES...
At 216 PM EDT, a strong thunderstorm was located over Tanyard, or
near Easton, moving northeast at 5 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Easton, Preston, Matthews, Choptank, Tanyard, Windyhill and Cordova.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.
LAT...LON 3863 7601 3880 7612 3886 7595 3871 7585
3869 7588 3870 7590 3869 7590 3868 7593
3867 7594 3866 7596
TIME...MOT...LOC 1816Z 246DEG 5KT 3877 7596
$$
MPSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 4, 12:27 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 4, 12:27 PM EDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 1227 PM EDT Thu Jul 4 2019 .SYNOPSIS... High pressure builds offshore of New England today, then centers itself offshore of the east coast near Bermuda through the end of the week into the weekend. A frontal boundary will wash out as it lifts northward across the area on Friday. A cold front will move across the area on Saturday into Saturday night. High pressure builds across the northeast for the early to middle of next week, before another frontal boundary moves across the east coast. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... The axis of a shortwave H5 ridge will more or less set up directly over the area today with surface high pressure briefly strengthening downstream of this feature off the coast of New England. This configuration will result in two low-lvl flow regimes over the area, a drier easterly one associated with the NE high and a more moist east-southeasterly one originating further south. The gradient in precipitation chances will be highly correlated to where the boundary between these regimes sets up (due to the resulting moisture/instability gradient). The best chances for thunderstorms will be over Delmarva (particularly the eastern shore of Maryland) and Berks/Chester counties in SE PA. The Lehigh Valley in the north and the I-95/295 corridor in the south will be in the transition zone where storms will be possible but not as widespread/likely as points west. Finally Atlantic-Coastal NJ and areas north of about Trenton look like they have the best chance of seeing a totally dry day. Thunderstorms should be the pulse variety given very limited shear, however with good moisture (PWATs > 2 inches, dewpoints over 70) and somewhat steep low-lvl lapse rates/inverted-V profiles both locally heavy rainfall and gusty winds will be possible with storms that form in the far western portions of our area. High temperatures will generally be in the upper 80s to lower 90s, apart from the immediate coast where onshore flow should keep temperatures in the low-mid 80s. Heat indices will reflect the moisture gradient with sub 90s heat indices in the north and east with mid 90s in SE PA and Delmarva. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/... There may be some lingering showers/storms over primarily MD/far- eastern PA early this evening but generally expect precipitation activity to wane after sunset. Guidance continues to indicate a fairly substantial low-lvl moisture push tonight into Monday morning as flow veers more southeasterly. Consequently wouldn't be surprised to see fog and low stratus in this period, with some light rain or drizzle also possible. Overnight lows should be fairly warm given the moist airmass and potential low-clouds, with lows generally in the low-mid 70s to upper 60s. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Unsettled weather continues for the end of the week into the weekend, before drier weather returns by early next week, before unsettled weather returns for the middle of next week. On Friday, the stationary boundary that has been near the area Thursday will begin lifting northward, but may wash out as it lifts northward. Even as the front washes out, there will be plenty of instability with a warm and moist airmass remaining in place. This instability, combined with lift associated with a short wave/vorticity impulse and enhanced moisture will lead to showers and thunderstorms across the area. Winds aloft are quite weak, so bulk shear is minimal, so widespread severe thunderstorms are not expected, if at all. Periods of moderate to heavy rainfall will be possible however as PW values of 2+ inches will be in place across the area. Most showers and thunderstorms will dissipate after sunset as daytime heating and instability is lost, however, there will remain some instability overnight and lift front another short wave overnight, so there will remain a chance for scattered showers and thunderstorms through the night. Friday will be another hot and humid day, however, it looks like most places should remain below Heat Advisory criteria, although the I-95 corridor may get close. A cold front will approach the area on Saturday, before moving across the area later Saturday into Saturday night. Ahead of the front, hot and humid conditions will remain in place, and may end up a little warmer than Friday. The urban corridor along the I-95 corridor may approach Heat Advisory criteria. With the heat and humidity, instability will build during the day ahead of the approaching cold front. This instability, combined with lift associated with a couple of short waves/vorticity impulses will lead to showers and thunderstorms through the day and into the evening hours. Winds aloft remain weak, so bulk shear remains minimal, so widespread severe thunderstorms are not expected, if at all. However, with PW values remaining 2+ inches, periods of moderate to heavy rainfall will remain possible across the area. Once the front moves east overnight, any showers and thunderstorms will begin to taper off. On Sunday, the front is forecast to have moved offshore, with high pressure to our northwest. Even through the front is to our south, there may be enough instability, and lift associated with a weak short wave to lead to some afternoon showers and thunderstorms. Any convection will dissipate around or after sunset as daytime heating and instability is lost. High pressure begins to approach the area on Monday, but will not make its way into the area until Monday night. There remains a chance of daytime showers and thunderstorms with some weak instability, and weak lift associated with a passing short wave. Any showers or thunderstorms will dissipate by sunset with the loss of daytime heating and instability. The high pressure finally builds cross the northeast Monday night and remains in place through at least Tuesday night. This will keep dry weather for monday night through Tuesday night. However, this will be temporary as another frontal boundary is forecast to approach the area by the middle to end of next week, which will bring another chance of showers and thunderstorms. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Today... Mostly VFR with temporary MVFR conditions possible in showers and thunderstorms. Although storms can't be completely ruled out anywhere, the highest chances look to be ILG and RDG with lowest chances in TTN/ACY. Winds generally from the E-SE at 5-10kts. Tonight... Likely initially VFR but there will be a chance of MVFR or IFR conditions in fog and low stratus (mostly after midnight). Winds generally E-SE at 5 kts or less. OUTLOOK... Friday...MVFR conditions possible with low clouds and fog in the morning. Showers and thunderstorms likely during the day which may continue lower conditions at times. Friday night...Conditions may low to MVFR or IFR overnight with low clouds and fog possible. Saturday...MVFR or IFR conditions possible early with low clouds and fog possible, before lifting some during the day. Showers and thunderstorms likely during the day which may continue lower conditions at times. Saturday night...Showers and thunderstorms come to an end during the evening and overnight with improving conditions. Sunday-Monday...Mostly VFR. Chance of showers and thunderstorms which may temporarily lower conditions. && .MARINE... Satellite and web cameras continue to indicate that the patchy dense fog over the water is dissipating. As a result, the Dense Fog Advisory has been cancelled. Sub-SCA conditions are expected to prevail today and tonight. Easterly winds around 10 kts will prevail through the day into tonight with seas running around 2 ft. Outlook... Friday-Monday...Conditions expected to remain below advisory levels through the period. However, winds may gust around 20 knots at times. Rip Currents... Although flow will be onshore, it will generally be light (10 kts or so) and this combined with seas below 2 ft will result in a low risk of rip currents today. && .TIDES/COASTAL FLOODING... A steady but light onshore flow is expected for the entire day today. It appears as though there will be an even better shot at widespread minor tidal flooding this evening. It seems likely that another advisory will be issued. Water levels should begin to lower gradually as we get into the weekend. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Robertson Near Term...Carr/Iovino Short Term...Carr Long Term...Robertson Aviation...Carr/Robertson Marine...Carr/Robertson Tides/Coastal Flooding...Staff
Hazardous weather outlook, Jul 4, 12:25 PM EDT, 1 hour 52 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 1225 PM EDT Thu Jul 4 2019 MDZ008-012-015-019-020-NJZ001-007>010-PAZ054-055-060>062-101-103-105- 051630- Cecil-Kent MD-Queen Annes-Talbot-Caroline-Sussex-Warren-Morris- Hunterdon-Somerset-Carbon-Monroe-Berks-Lehigh-Northampton- Western Chester-Western Montgomery-Upper Bucks- 1225 PM EDT Thu Jul 4 2019 This Hazardous Weather Outlook is for northeast Maryland, northern New Jersey, northwest New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001-NJZ015>019-PAZ070-071-102-104-106-051630- New Castle-Mercer-Salem-Gloucester-Camden-Northwestern Burlington- Delaware-Philadelphia-Eastern Chester-Eastern Montgomery-Lower Bucks- 1225 PM EDT Thu Jul 4 2019 This Hazardous Weather Outlook is for northern Delaware, central New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. Tidal levels may approach Coastal Flood Advisory levels at the time of high tide this evening and overnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heat index values may approach Heat Advisory levels on Friday, but more likely Saturday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ002-003-NJZ012-013-020>023-027-051630- Kent-Inland Sussex-Middlesex-Western Monmouth-Ocean-Cumberland- Atlantic-Cape May-Southeastern Burlington- 1225 PM EDT Thu Jul 4 2019 This Hazardous Weather Outlook is for central Delaware, southern Delaware, central New Jersey, northern New Jersey and southern New Jersey. .DAY ONE...This afternoon and tonight. Tidal levels may approach Coastal Flood Advisory levels at the time of high tide this evening and overnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-051630- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 1225 PM EDT Thu Jul 4 2019 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...This afternoon and tonight. Tidal levels may approach Coastal Flood Advisory levels at the time of high tide this evening and overnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-051630- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1225 PM EDT Thu Jul 4 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Local storm report, Jul 4, 2:13 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
213 PM EDT THU JUL 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 1 ENE BETHEL 38.58N 75.60W
07/04/2019 M0.25 INCH SUSSEX DE TRAINED SPOTTER
PEA SIZED HAIL REPORTED.
&&
JEOSpecial weather statement, Jul 4, 2:17 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
217 PM EDT Thu Jul 4 2019
MDZ019-020-041900-
Talbot-Caroline-
217 PM EDT Thu Jul 4 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN TALBOT AND
SOUTHWESTERN CAROLINE COUNTIES...
At 216 PM EDT, a strong thunderstorm was located over Tanyard, or
near Easton, moving northeast at 5 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Easton, Preston, Matthews, Choptank, Tanyard, Windyhill and Cordova.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.
LAT...LON 3863 7601 3880 7612 3886 7595 3871 7585
3869 7588 3870 7590 3869 7590 3868 7593
3867 7594 3866 7596
TIME...MOT...LOC 1816Z 246DEG 5KT 3877 7596
MPSThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 6:10 AM EDT | Marine Dense Fog Advisory | PHI | 6 hr | |
| Jul 4, 2:28 PM EDT | Areal Flood Advisory | PHI | Cumberland, Salem | 2 hr |
| Jul 4, 3:26 PM EDT | Special Weather Statement | PHI | Chester | 49 min |
| Jul 4, 4:28 PM EDT | Flash Flood Warning | PHI | Chester | 2 hr |
| Jul 4, 4:53 PM EDT | Special Weather Statement | PHI | Delaware | 37 min |
| Jul 4, 5:18 PM EDT | Areal Flood Advisory | PHI | Chester, Delaware, Montgomery, Philadelphia | 32 min |
| Jul 4, 5:42 PM EDT | Areal Flood Advisory | PHI | Berks, Chester, Montgomery | 2 hr |
| Jul 4, 5:49 PM EDT | Flash Flood Warning | PHI | Chester, Delaware, Montgomery, Philadelphia | 115 min |
| Jul 4, 2:11 PM EDT | Areal Flood Advisory | PHI | Sussex | 4 hr |
| Jul 4, 3:15 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Sussex | 27 min |
| Jul 4, 2:23 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Kent, Queen Anne's, Talbot | 52 min |
| Jul 4, 3:46 PM EDT | Special Weather Statement | PHI | Caroline | 44 min |
Nearby
Special Weather Statements in Maryland, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.